Delaware, 2011

Hail in Delaware, June 11, 2011

June 11, 2011 · NWS PHI · 1 event in 1 county or zone

Scattered thunderstorms formed near a warm frontal boundary during the afternoon of the 11th in Delaware.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Scattered thunderstorms formed near a warm frontal boundary during the afternoon of the 11th in Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 11, 2:43 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 11, 2:43 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EDT SAT JUN 11 2011

.SYNOPSIS...
A WARM FRONT FROM DELAWARE INTO NORTHERN MARYLAND WILL ONLY SLOWLY
EDGE NORTHWARD OVERNIGHT AND MAY STILL BISECT THE REGION ON SUNDAY
FROM FROM SOUTHEAST PENNSYLVANIA THROUGH CENTRAL NEW JERSEY. IT
SHOULD BE THE PRIMARY FOCUS OF HEAVY RAIN PRODUCING THUNDERSTORMS
TONIGHT AND POSSIBLY AGAIN SUNDAY. THE FRONT MOVES OFFSHORE SUNDAY
NIGHT WITH MUCH COOLER LESS HUMID AIR TO FOLLOW EARLY NEXT WEEK AS
UPPER MIDWEST HIGH PRESSURE SLOWLY HEADS SOUTHEAST. THAT HIGH ARRIVES
ALONG THE MID ATLANTIC COAST WEDNESDAY THEN PUSHES OFFSHORE THURSDAY
WITH LOW PRESSURE MOVING INTO THE NORTHEAST USA NEXT FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
NO SIG CHANGE TO THE EVENING PACKAGE FROM THE MIDDAY ASSESSMENT.

GLASSBORO NJ IN GLOUCESTER CTY NJ SE OF PHL HAS HAD 3/8 INCH HAIL
AROUND 328P WITH A VIL ARD 50.

WFRONT SHOULD FOCUS HEAVY SHOWERS AND TSTMS. ISO SVR OR FFW
POSSIBLE THIS EVENING BUT NO FFA DUE TO EXPECTED PRIMARY STORMS
TRACKING OVER GROUND WITH HIGHER FFG VALUES. 30-35KT WLY 700MB JET
MAY BE THE ASSISTING DRIVER ALOFT FOR HEAVY CONVECTION NEAR THE
MASON DIXON LINE TONIGHT. STRONGEST TSTORMS SHOULD BE NEAR AND S
OF THE SE-NE SFC WSHIFT.

PLS SEE UPDATED AFD'S AND SWOMCD'S FOR SVR ASSESSMENT THIS
EVENING.

1..3 AND 6 HRLY GRIDDED FFG FROM 16Z/11 DONT LEND THEMSELVES TO
AN FFA OVER A LARGE AREA S OF I76 SO NONE ISSUED. GUIDANCE JUST
TOO HIGH...RANGING FROM 2.9 TO 5.6 INCHES IN 1 AND 6 HRLY
INCREMENTS.

BLV A PRETTY BIG EVENT WILL BE CONCENTRATED SOMEWHERE ALONG THE
PA/MD-DEL BORDER BETWEEN 20Z-03Z. DETAILS UNSURE OF BUT LOW LVL
TURNING AND HEAT S OF THE WARM FRONT STILL HAVE ME CONCERNED. 93
IN SBY THIS AFTN. RRQ OF 250 MB JET PACKETS IN SE CANADA AID THE
LIFT.

RADAR HYDROMET RATE WAS OVERESTIMATING IN DEEP CONVECTIVE MODE
AND IN MARSHALL PALMER SINCE 13Z. ALSO RESET OUR STP TO ZERO ARD
1411Z. PREFER MORE CONSERVATIVE APPROACH TO RFALL ESTIMATES.

A VIL OF 55 OR SOME SEMBLANCE OF A MESO WILL PROBABLY PUSH US INTO
A WARNING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...ANY REMNANT TSTMS SHOULD BE AT LEAST TEMPORARILY ON THE
WANE DURING THE MORNING BUT MAY REFIRE IN THE AFTN ALONG THE
LEFTOVER WFRONT BOUNDARY /SEE WSHIFT NE TO S OR SSE/...OR MAY
DEVELOP IN CENTRAL PA AHD OF THE SLOW E MOVING CFRONT. ASSIST FOR
CONVECTION FROM ANOTHER SHORT WAVE PASSAGE.

DID NOT PUT HEAVY RAIN AND GUSTY WINDS ETC IN THE FCST YET...WORKING
ON ONE PERIOD AT A TIME AND WOULD LIKE THIS EVENING TO WORK WELL
BEFORE MOVING ON. RELIED MORE HEAVILY ON THE 12Z/11 GFS MOS
TEMPS...HOWEVER THERE IS ROOM FOR SIGNIFICANT ERROR DEPENDENT ON
LEFTOVER LOW LVL STRATUS N OF THE WFRONT...ESP NE NJ AND POSSIBLY
THE POCS.

SUNDAY NIGHT...MAY HAVE LEFTOVER SHOWERS/ISO TSTMS MAINLY COASTAL
PLAIN IN THE EVENING THEN A CLEARING TREND FOR SURE OVERNIGHT. GFS
MOS GUIDANCE.

MONDAY...A NICE DAY...MUCH DRIER AND COOLER!  GFS MOS GUIDANCE TEMPS.

TUESDAY...UPPER LOW ROTATES SWD INTO THE MID ATLC COAST AND MAY BRING
WITH IT A FEW SPRINKLES OR SHOWERS. LOW POP ADDED AND GFS MEX MOS
GUIDANCE WAS THE MAX TEMP FCST. NO MATTER... COOLER WX CONTINUES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A SPLIT FLOW IS FORECAST TO EXIST AT THE START OF THE LONG TERM
PERIOD...WITH A DEEP LOW OVER EASTERN CANADA SPINNING NORTHEAST OF
OUR REGION AND A MORE ZONAL FLOW TO THE SOUTH. THIS WILL KEEP A
CYCLONIC FLOW FOR A GOOD PORTION OF THE PERIOD FOR OUR AREA. A SHORT
WAVE WILL APPROACH FROM THE WEST IN THE SOUTHERN BRANCH...AND
EVENTUALLY RESULT IN A MORE FULL LATITUDE TROUGH ALONG THE EAST
COAST FRIDAY AS PHASING OCCURS. HPC GUIDANCE GENERALLY FOLLOWS THE
DEVELOPMENT OF A SURFACE LOW WHICH MOVES INTO OUR AREA LATER
THURSDAY AND THURSDAY NIGHT...WITH A COLD FRONT EASING THROUGH
FRIDAY. PROBABILITIES WERE RAISED FOR THE LATTER PART OF THURSDAY
AND FRIDAY TIME PERIODS...WITH SHOWERS AND THUNDERSTORMS GIVEN
FAIRLY HIGH CHANCE PROBABILITIES AT THIS POINT. DRIER WEATHER IS
EXPECTED SATURDAY...BUT THERE IS STILL A REFLECTION OF CYCLONIC FLOW
SO SLIGHT CHANCE PROBABILITIES WERE USED FOR THE DAY.

TEMPERATURES WILL BE NEAR OR JUST ABOVE SEASONAL NORMALS ESPECIALLY
FOR HIGHS...WITH THE COOLEST READINGS THURSDAY INTO FRIDAY AS LOW
PRESSURE RESULTS IN CLOUDS AND PRECIPITATION. HPC GUIDANCE WAS
GENERALLY FOLLOWED.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A WARM FRONT REMAINS DRAPED ACROSS OUR AREA. THE SLOW NORTHWARD
PROGRESSION OF THIS FRONT HAS MAINTAINED AN EASTERLY FLOW TO ITS
NORTH. THIS COMBINED WITH A WEALTH OF LOW-LEVEL MOISTURE RESULTED IN
WIDESPREAD LOW CLOUDS. THE LACK OF STRONGER MIXING HAS ALLOWED THE
LOWER CLOUDS TO REMAIN ENTRENCHED LONGER ACROSS A GOOD PART OF THE
AREA. HOWEVER, ENOUGH SURFACE HEATING ON THE SOUTHWEST SIDE OF THE
LOW CLOUD SHIELD IS ALLOWING THE LOWER CLOUDS TO ERODE SOME TOWARD
THE NORTHEAST THIS AFTERNOON. THIS IS ALSO HELPING TO NUDGE THE WARM
FRONT A BIT MORE TO THE NORTH. WE THEREFORE INDICATED BETTER
IMPROVEMENTS FOR A TIME ACROSS THE SOUTHERN AREAS, GENERALLY ALONG
AND SOUTH OF A LINE FROM KRDG TO THE KPHL METRO THEN TO KACY. EVEN
THOUGH THE CLOUD BASES IMPROVE SOME, A LOT OF LOW-LEVEL MOISTURE MAY
STILL PRODUCE SCATTERED TO BROKEN MVFR CEILINGS FOR AWHILE LONGER.
OUR OVERALL CONFIDENCE IS LOW REGARDING HOW MUCH THINNING AND
IMPROVEMENTS TAKE PLACE THROUGH EARLY THIS EVENING, ESPECIALLY THE
FARTHER NORTH ONE GOES. SOME FOG/HAZE WILL ALSO LINGER AT SOME
TERMINALS FOR AWHILE THIS AFTERNOON. WE WILL CONTINUE TO MONITOR
TRENDS AND ISSUE AMENDMENTS ACCORDINGLY.

SOME ENERGY ARRIVING FROM THE WEST IS HELPING TO REDEVELOP SHOWERS
AND THUNDERSTORMS THIS AFTERNOON, WHICH IS EXPECTED TO CONTINUE
TONIGHT. WHILE THERE IS SOME UNCERTAINTY REGARDING THE TIMING AND
COVERAGE OF THIS ACTIVITY /SOME CONVECTION POPPING UP QUICKLY/, IT
APPEARS THAT STORMS MAY ORGANIZE INTO CLUSTERS ONCE INITIATION TAKES
PLACE. THERE ARE SOME SIGNALS THAT A STRONG TO POSSIBLY SEVERE
THUNDERSTORM CLUSTER DEVELOPS NEAR THE MARYLAND/PENNSYLVANIA BORDER
THEN MOVES TOWARD THE DELMARVA REGIONS LATE THIS AFTERNOON AND THIS
EVENING. SOME OF THE SHOWERS AND STORMS SHOULD WEAKEN OVERNIGHT BUT
WE CANNOT RULE OUT AT LEAST SCATTERED ACTIVITY BEING MAINTAINED.

AN EAST TO SOUTHEAST LOW-LEVEL WIND AT 10 KNOTS OR LESS WILL BE
MAINTAINED THROUGH TONIGHT, HOWEVER THERE IS SOME QUESTION REGARDING
LOW CLOUDS AND FOG. THE GUIDANCE MAY BE KEYING IN ON THE CONVECTION
MOVING THROUGH A MOIST ENVIRONMENT, THUS LOWERING THE CEILINGS QUITE
A BIT. THIS SEEMS PLAUSIBLE THOUGH GIVEN THE MOISTURE IN THE LOWER
LEVELS AND NOT MUCH WIND, PLUS THIS OCCURRED LAST NIGHT AND THIS
MORNING. IF THE WARM FRONT REMAINS SOUTH OF OUR TERMINALS, THEN
WIDESPREAD LOWER CLOUDS MAY ONCE AGAIN IMPACT THE REGION. FOR NOW,
WE WILL CONTINUE WITH GOING WITH A LOWER END MVFR CEILING. OUR
CONFIDENCE IS LOW REGARDING THE CEILING HEIGHTS AND ANY DENSER FOG
TONIGHT.

FOR SUNDAY, LOW CLOUDS AND SOME FOG MAY BE AROUND FOR AWHILE,
HOWEVER THE WARM FRONT SHOULD LIFT NORTH OR MIX OUT. A COLD FRONT
WILL BE MOVING THROUGH AS WELL IN THE AFTERNOON WITH SOME SHOWERS
AND THUNDERSTORMS CONTINUING, BUT FOR NOW WENT WITH A CB MENTION
GIVEN SOME UNCERTAINTY IN COVERAGE AND TIMING. THE CONDITIONS ACROSS
THE REGION MAY END UP VARYING FROM IFR TO VFR. EAST/SOUTHEAST WINDS
UP TO 10 KNOTS WILL GENERALLY SHIFT TO THE SOUTHWEST TO NORTHWEST.

OUTLOOK...
SUNDAY NIGHT...THE COLD FRONT CLEARS THE AREA WITH VFR CONDITIONS
RETURNING. A NORTHWEST WIND AROUND 10 KNOTS IS EXPECTED ALONG WITH
ANY LINGERING CLOUDS THINNING OUT.

MONDAY...VFR WITH LOW PRESSURE TO OUR NORTH AND NORTHWESTERLY WINDS
POSSIBLY GUSTING UP TO 20 KNOTS.

TUESDAY...SOME ENERGY SLIDING NEARBY MAY PRODUCE A FEW
SHOWERS/THUNDER AND LOCALIZED POCKETS OF SUB-VFR CONDITIONS.

WEDNESDAY...VFR AS HIGH PRESSURE SETTLES IN.

THURSDAY...HIGH PRESSURE SLIDES EAST AS A WARM FRONT APPROACHES. THE
RETURN FLOW COULD RESULT IN SOME SUB-VFR CEILINGS AS THE LOW-LEVEL
MOISTURE INCREASES AND POSSIBLE SHOWERS AND THUNDERSTORMS APPROACH
FROM THE SOUTHWEST.

&&

.MARINE...
A WARM FRONT REMAINS NEAR OUR SOUTHERN WATERS THIS AFTERNOON AND
THIS BOUNDARY MAY TAKE AWHILE TO LIFT MUCH FARTHER NORTHWARD. THIS
IS RESULTING IN LIGHT WINDS, ALTHOUGH SOME SLIGHTLY ELEVATED WINDS
HAVE BEEN OCCURRING ACROSS THE NORTHERN WATERS GIVEN THE ONSHORE
FLOW COMPONENT. THE RATHER MOIST ONSHORE FLOW CONTINUES TO PRODUCE
SOME FOG AND/OR HAZE THIS AFTERNOON MAINLY NORTH OF THE WARM FRONT.
THIS MAY BE MAINTAINED THROUGH THE NIGHT AS THE WARM FRONT MAY NOT
MOVE NORTHWARD THAT MUCH. AS OF NOW, WE ARE NOT ANTICIPATING
WIDESPREAD DENSE FOG. THE OVERALL SURFACE FLOW IS EXPECTED TO REMAIN
ON THE LIGHTER SIDE THROUGH SUNDAY AS A WEAK LOW MAY DEVELOP ALONG A
COLD FRONT THAT IS SCHEDULED TO MOVE THROUGH LATER IN THE DAY. SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS SOME WEAKER
SHORT WAVES MOVE THROUGH AHEAD OF AND ALONG THE COLD FRONT. ONCE THE
FRONT MOVES THROUGH, A WIND SHIFT TO THE NORTHWEST IS EXPECTED. WE
MAY HAVE SOME GUSTS NEAR 20 KNOTS ON MONDAY ESPECIALLY NEARSHORE,
BUT OVERALL THE CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA. SOUTH OF THE WARM FRONT, THE SOUTHERLY FLOW SHOULD NOT BE
STRONG ENOUGH TO BUILD THE SEAS TO 5 FEET OR ABOVE.

HIGH PRESSURE SETTLES IN LATER TUESDAY AND WEDNESDAY BEFORE SLIDING
TO OUR EAST. A WARM FRONT APPROACHES ON THURSDAY WITH A RETURN FLOW
BECOMING ESTABLISHED. DEPENDING ON THE STRENGTH OF THIS FLOW AND THE
DEVELOPMENT OF A POSSIBLE SURFACE LOW TO OUR SOUTHWEST, WILL GOVERN
HOW MUCH THE SEAS WILL BUILD THURSDAY. FOR NOW, WE ARE PLANNING TO
GO WITH SEAS NO HIGHER THAN 4 FEET GIVEN SOME QUESTION ON THE
STRENGTH AND TIMING OF THIS SYSTEM.

&&

.HYDROLOGY...
ISO HYDRO PROBLEMS ARE PROBABLE BETWEEN NOW AND 7 PM SUNDAY.
COMBINATION OF THIS MORNINGS RFALL/ OVERESTIMATED BY RADAR/ PLUS
AN EXPECTED TWO MORE BATCHES OF HEAVY CONVECTION /ONE THIS EVENING
AND ANOTHER SUNDAY/ SHOULD LEAD TO ANOTHER FLS SITN BY SUNDAY. WE
ZERO'D THE DIX STP AT 1411Z AND ALSO CHANGED OUR HYDROMET RATE TO MP.

BLV THE FOCUS OF HYDRO AND SVR PROBS WILL BE ALONG AND S OF A
KMUI-KNEL LINE....PROBABLY MOSTLY NR THE DEL-MD BORDER WITH PA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...DRAG 342P
SHORT TERM...DRAG 342P
LONG TERM...99
AVIATION...GORSE
MARINE...GORSE
HYDROLOGY...
Hazardous weather outlook, Jun 11, 3:09 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT SAT JUN 11 2011

PAZ054-055-060>062-122015-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
409 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE GUSTY WINDS...BRIEF POOR DRAINAGE FLOODING
RAINS AND SMALL HAIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS SUNDAY...ESPECIALLY
IN THE AFTERNOON OR EVENING ALONG WITH BRIEF POOR DRAINAGE FLOODING
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>024-027-
PAZ067>071-122015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
409 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL PRODUCE STRONG GUSTY WINDS...BRIEF POOR
DRAINAGE FLOODING RAINS AND HAIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS SUNDAY...ESPECIALLY
IN THE AFTERNOON OR EVENING ALONG WITH BRIEF POOR DRAINAGE FLOODING
RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ014-025-026-122015-
EASTERN MONMOUTH-COASTAL ATLANTIC-COASTAL OCEAN-
409 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE RIP CURRENT RISK MAY APPROACH MODERATE THE REMAINDER OF THIS
AFTERNOON.

THUNDERSTORMS MAY PRODUCE GUSTY WINDS...BRIEF POOR DRAINAGE
FLOODING RAINS AND SMALL HAIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS SUNDAY...ESPECIALLY
IN THE AFTERNOON OR EVENING ALONG WITH BRIEF POOR DRAINAGE
FLOODING RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-122015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
409 PM EDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE GUSTY WINDS TO 40 KNOTS...AND OR SMALL
HAIL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS SUNDAY...ESPECIALLY
IN THE AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 11, 1:43 PM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT SAT JUN 11 2011

DEZ003-111930-
INLAND SUSSEX DE-
243 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRIDGEVILLE...MOVING EAST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SEAFORD AND BLADES AROUND
300 PM...BRIDGEVILLE AROUND 315 PM AND SYCAMORE AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3883 7544 3858 7540 3859 7570 3879 7571

IOVINO
Special weather statement, Jun 11, 2:05 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT SAT JUN 11 2011

DEZ003-112000-
INLAND SUSSEX DE-
305 PM EDT SAT JUN 11 2011

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SUSSEX COUNTY...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES EAST OF LAUREL...MOVING EAST AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR GEORGETOWN AROUND 330 PM...GUMBORO AROUND
345 PM...AND MILLSBORO AND DAGSBORO AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3846 7558 3866 7559 3872 7521 3845 7520

IOVINO
Special weather statement, Jun 11, 2:11 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT SAT JUN 11 2011

NJZ016-017-112000-
GLOUCESTER NJ-SALEM NJ-
311 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT GLOUCESTER AND SALEM COUNTIES...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF WOODSTOWN...MOVING EAST AT 5
MPH. THE THUNDERSTORM WILL BE NEAR MULLICA HILL AND ELMER AROUND 315
PM...WEST DEPTFORD AROUND 345 PM...AND PITMAN AND GLASSBORO AROUND
400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3986 7516 3962 7496 3958 7519 3978 7536

IOVINO
Local storm report, Jun 11, 2:53 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             CLAYTON                 39.66N  75.08W
06/11/2011  E1.00 INCH       GLOUCESTER         NJ   EMERGENCY MNGR

            MOSTLY QUARTER TO HALF INCH... A FEW UP TO THE SIZE OF
            QUARTERS

&&

EVENT NUMBER PHI1100263

ROBERTSON
Special weather statement, Jun 11, 3:09 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT SAT JUN 11 2011

DEZ003-004-112115-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
409 PM EDT SAT JUN 11 2011

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SUSSEX COUNTY...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF GUMBORO...MOVING EAST AT 10
MPH. THE THUNDERSTORM WILL BE NEAR MILLSBORO AROUND 415
PM...SELBYVILLE AND FRANKFORD AROUND 430 PM...MILLVILLE AROUND 500
PM...AND FENWICK ISLAND AND SOUTH BETHANY AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3845 7517 3845 7535 3858 7535 3859 7505
      3858 7504 3846 7503 3844 7505 3844 7516

IOVINO
Special weather statement, Jun 11, 3:43 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT SAT JUN 11 2011

NJZ022-112130-
ATLANTIC NJ-
443 PM EDT SAT JUN 11 2011

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC COUNTY...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIZPAH...MOVING EAST AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR WEYMOUTH AND ESTELL MANOR AROUND 500
PM...AND ELWOOD AND ELWOOD-MAGNOLIA AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND IT WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3934 7464 3935 7486 3938 7485 3938 7486
      3942 7486 3948 7496 3951 7499 3960 7488
      3962 7466

IOVINO

The radar

The Dover AFB radar (KDOX), 53 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kent

When
June 11, 3:45 PM EST
Where
Kent County, Clayton
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.280, -75.630

Nickel size hail fell from a thunderstorm in Clayton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327005.